MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE TKA, MODULAR TIBIAL TRAY, SZ 2; KNEE PROSTHESIS PAT/FEM/TIB

ARTHREX, INC. IBALANCE TKA, MODULAR TIBIAL TRAY, SZ 2; KNEE PROSTHESIS PAT/FEM/TIB
Model Number IBALANCE TKA, MODULAR TIBIAL TRAY, SZ 2
Medical Device Problem Codes Degraded (1153); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Failure of Implant (1924); Pain (1994)
Date of Event 06/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6) 2025, it was reported by a patient that an arthrex knee implant had been placed approximately four years prior.The patient experienced persistent pain and frequent falls throughout that time.It was later determined that the implant had fallen apart, resulting in fractures to the bones in the knee.A total revision and bone graft procedure was performed in late (b)(6) 2025.
 
Event or Problem Description
Additional information received on 10/9/2025: the patient underwent right knee surgery on (b)(6) 2021, during which arthrex implants were used.A revision procedure was later performed on (b)(6) 2025.Throughout the course of treatment, the patient received multiple evaluations, including x-rays and mris, as well as physical therapy.Additional orthopedic consultations were conducted on (b)(6) 2022 and (b)(6) 2024 to assess the condition of the right knee implant.Nothing further was provided.Additional information was received on 10/14/2025: part number ar-513-t2 ibalance tka modular tibial tray and an ar-526-4r ibal tka fem, ps cemented were both implanted and later explanted.Additional information was requested.
 
Additional Manufacturer Narrative
Additional information: b3, b5, d1, d2a, d2b, d4, g3, g4, h3, h6.The complaint allegation is not confirmed.Photographic evidence submitted from the field shows only surface damage to the ar-513-t2, ibalance® tka tibial tray modular size 2, batch number 12650709.Based on the available information and visual confirmation, arthrex has determined that the most likely cause is a patient-specific event.Based on the submitted images, the implant appears to be well-cemented, structurally intact, and free from any visible damage or breakage.Given the history of persistent pain and frequent falls over the four-year period following implantation, it is most likely that the implant became loose due to cumulative trauma rather than a product-related issue.Per dfu-0184-4-e, patients must receive detailed instructions regarding the use and limitations of this device.Patient-specific factors¿including activity level, bone quality, and adherence to postoperative protocols¿can significantly influence outcomes.Engaging in activities that place excessive stress on implants (e.G., running, lifting, skiing) may lead to premature implant failure.It is critical that the fixation provided by the device be protected until healing is complete, and that the postoperative regimen prescribed by the physician be strictly followed to minimize the risk of adverse stresses on the implant.
 
Additional Manufacturer Narrative
Additional information: b3, b5, d1, d2a, d2b, d4, g3, g4, h3, h6.The complaint allegation is confirmed.Photographic evidence submitted from the field shows damage to an ar-513-t2 implant, batch number 12650709.Based on the available information and visual confirmation, arthrex has determined that the most likely cause is a patient-specific event.Per dfu-0184-4-e, patients must receive detailed instructions regarding the use and limitations of this device.Patient-specific factors¿including activity level, bone quality, and adherence to postoperative protocols¿can significantly influence outcomes.Engaging in activities that place excessive stress on implants (e.G., running, lifting, skiing) may lead to premature implant failure.It is critical that the fixation provided by the device be protected until healing is complete, and that the postoperative regimen prescribed by the physician be strictly followed to minimize the risk of adverse stresses on the implant.
 
Event or Problem Description
 
Event or Problem Description
Additional information was received on 10/14/2025: per the patient's medical records, the patient reported persistent pain rated between 7/10 and 9/10, stiffness, and limited range of motion from the time of implantation.The patient was unable to return to the previous level of activity and relied on a cane for mobility.Frequent falls and functional decline were noted, including difficulty with daily tasks such as shopping and exercising.Imaging and ct scans performed in 2024 showed no gross malpositioning, but mild tibial rotation was noted.Despite these findings, the patient continued to experience debilitating symptoms.A surgical pathology report dated (b)(6) 2025 confirmed mechanical loosening of the implant and degenerative changes in the surrounding bone and synovial tissue.Physical therapy records post-revision documented improved gait, reduced swelling, and progress toward functional goals, including stair climbing and sit-to-stand exercises.Pain levels decreased to an average of 2¿5/10, with continued monitoring and rehabilitation.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h6.
 
Additional Manufacturer Narrative
Additional information: g3, h3 the complaint allegation is not confirmed.Photographic evidence submitted from the field shows only surface damage to the ar-513-t2, ibalance® tka tibial tray modular size 2, batch number 12650709.Based on the available information and visual confirmation, arthrex has determined that the most likely cause is a patient-specific event.Based on the submitted images, the implant appears to be well-cemented, structurally intact, and free from any visible damage or breakage.Given the history of persistent pain and frequent falls over the four-year period following implantation, it is most likely that the implant became loose due to cumulative trauma rather than a product-related issue.Per dfu-0184-4-e rev.0, patients must receive detailed instructions regarding the use and limitations of this device.Patient-specific factors¿including activity level, bone quality, and adherence to postoperative protocols¿can significantly influence outcomes.Engaging in activities that place excessive stress on implants (e.G., running, lifting, skiing) may led to premature implant failure.It is critical that the fixation provided by the device be protected until healing is complete, and that the postoperative regimen prescribed by the physician be strictly followed to minimize the risk of adverse stresses on the implant.Conclusion: the implant was evaluated onsite, and based on the assessment, it was determined that the most likely cause of the issue is a patient-specific event.This conclusion aligns with the patient¿s history of persistent pain and frequent falls over a four-year period following implantation and concurs with the current investigation findings.

Brand Name
IBALANCE TKA, MODULAR TIBIAL TRAY, SZ 2
Common Device Name
KNEE PROSTHESIS PAT/FEM/TIB
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key23238005
Report Number1220246-2025-04492
Device Sequence Number12915533
Product Code MBH
UDI-Device Identifier00888867187856
UDI-Public(01)00888867187856(11)210203(17)260131(10)12650709
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K171365
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberIBALANCE TKA, MODULAR TIBIAL TRAY, SZ 2
Device Catalogue NumberAR-513-T2
Device Lot Number12650709
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2025
Supplement Date Received by Manufacturer10/30/2025
10/30/2025
10/14/2025
12/19/2025
Initial Report FDA Received Date10/07/2025
Supplement Report FDA Received Date10/30/2025
11/03/2025
11/12/2025
01/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown